Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 269, NWS Louisville, KY

July 7, 2016Bullitt County, Hardin County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 7, 2016, 4:54 PM EDT for Bullitt County, Hardin County, Kentucky. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2016, 4:54 PM EDT (20:54 UTC)
Expired
Jul 7, 2016, 5:30 PM EDT
In force
36 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bullitt County, KY, Hardin County, KY

The radar

The Louisville radar (KLVX), 19 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 4:57 PM EDTTSTM WND DMG5 E West Point, KY1 TREE DOWN OFF 44 WEST IN THE WESTERN PART OF THE COUNTY.
Jul 7, 5:00 PM EDTTSTM WND DMG2 E Fort Knox, KYLARGE TREE DOWN ACROSS ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 1:39 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 649 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
649 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
376 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

215 
WUUS53 KLMK 072054
SVRLMK
KYC029-093-072130-
/O.NEW.KLMK.SV.W.0269.160707T2054Z-160707T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
454 PM EDT THU JUL 7 2016

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HARDIN COUNTY IN CENTRAL KENTUCKY...
  BULLITT COUNTY IN CENTRAL KENTUCKY...

* UNTIL 530 PM EDT

* AT 454 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES SOUTHWEST OF VALLEY STATION TO 11 MILES
  NORTH OF ELIZABETHTOWN...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SHEPHERDSVILLE...PIONEER VILLAGE...MOUNT WASHINGTON...HEBRON ESTATES...
  WEST POINT...FOX CHASE...HUNTERS HOLLOW...CLERMONT...BELMONT AND
  BARRALLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3807 8558 3808 8554 3795 8553 3791 8558
      3788 8558 3787 8561 3786 8561 3785 8593
      3800 8598 3801 8595 3800 8593 3803 8591
      3804 8588 3809 8571
TIME...MOT...LOC 2054Z 241DEG 32KT 3803 8592 3786 8586 

HAIL...0.75IN
WIND...60MPH
 
$$

ZT
3 follow-up statements
709 
WWUS53 KLMK 072105
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
505 PM EDT THU JUL 7 2016

KYC093-072114-
/O.CAN.KLMK.SV.W.0269.000000T0000Z-160707T2130Z/
HARDIN KY-
505 PM EDT THU JUL 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARDIN COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
CENTRAL KENTUCKY.

LAT...LON 3807 8558 3808 8554 3795 8553 3791 8558
      3788 8558 3787 8561 3786 8561 3786 8582
      3788 8584 3789 8584 3789 8582 3792 8583
      3793 8585 3794 8585 3795 8586 3804 8588
      3809 8571
TIME...MOT...LOC 2104Z 246DEG 28KT 3804 8581 3787 8575 

$$

KYC029-072130-
/O.CON.KLMK.SV.W.0269.000000T0000Z-160707T2130Z/
BULLITT KY-
505 PM EDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR BULLITT COUNTY...

AT 504 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HOLLYVILLA TO 8 MILES SOUTH OF SHEPHERDSVILLE...
MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SHEPHERDSVILLE...PIONEER VILLAGE...MOUNT WASHINGTON...HEBRON ESTATES...
FOX CHASE...HUNTERS HOLLOW...CLERMONT...BELMONT...BARRALLTON AND
SOLITUDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3807 8558 3808 8554 3795 8553 3791 8558
      3788 8558 3787 8561 3786 8561 3786 8582
      3788 8584 3789 8584 3789 8582 3792 8583
      3793 8585 3794 8585 3795 8586 3804 8588
      3809 8571
TIME...MOT...LOC 2104Z 246DEG 28KT 3804 8581 3787 8575 

HAIL...0.75IN
WIND...60MPH
 
$$

ZT
702 
WWUS53 KLMK 072120
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
520 PM EDT THU JUL 7 2016

KYC029-072130-
/O.CON.KLMK.SV.W.0269.000000T0000Z-160707T2130Z/
BULLITT KY-
520 PM EDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CENTRAL BULLITT COUNTY...

AT 520 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HIGHVIEW TO 7 MILES SOUTHEAST OF SHEPHERDSVILLE...
MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SHEPHERDSVILLE...PIONEER VILLAGE...MOUNT WASHINGTON...HEBRON ESTATES...
FOX CHASE...HUNTERS HOLLOW...CLERMONT...SOLITUDE...LOTUS AND HOBBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3807 8558 3808 8554 3795 8553 3791 8558
      3788 8558 3787 8561 3786 8561 3791 8566
      3799 8568 3809 8571
TIME...MOT...LOC 2120Z 241DEG 32KT 3811 8566 3794 8560 

HAIL...0.75IN
WIND...60MPH
 
$$

ZT
442 
WWUS53 KLMK 072125
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
525 PM EDT THU JUL 7 2016

KYC029-072134-
/O.EXP.KLMK.SV.W.0269.000000T0000Z-160707T2130Z/
BULLITT KY-
525 PM EDT THU JUL 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BULLITT COUNTY WILL
EXPIRE AT 530 PM EDT...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
CENTRAL KENTUCKY.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3807 8558 3808 8554 3795 8553 3791 8558
      3788 8558 3787 8561 3786 8561 3791 8566
      3799 8568 3809 8571
TIME...MOT...LOC 2124Z 241DEG 32KT 3811 8566 3794 8560 

$$

ZT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:37 PM EDT, 17 minutes earlier.

Area forecast discussion, Jul 7, 4:37 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
437 PM EDT THU JUL 7 2016

...Forecast Update...
Issued at 436 PM EDT Thu Jul 7 2016

Robust line of severe storms continues to barrel across central
Kentucky. Though the chances of severe weather will diminish as the
line heads to the east, had to extend the Severe Thunderstorm Watch
eastward anyway as the line will be threatening those areas shortly.

Dropped counties west of the line.

Flooding will continue to be a problem as the storms cross southern
Kentucky with rainfall rates around an inch per hour.

.SHORT TERM (Now through Friday Night)...
Issued at 300 AM EDT Thu Jul 7 2016

Lots of light to moderate rain across the region this hour, but
heavier rains continue near our border with TN. Have issued several
flash flood warnings. Rain rates from the KY mesonet as well as MRMS
have varied from 4-6 inches/hour in the more intense cells.

The wave that is generating this heavy rain is well initialized in
the models. As the morning progresses, this wave should head into
eastern KY, leaving a boundary that carves a path around our
southern forecast area, if not just south of it. The NAM tries to
keep our south and east rainy through the morning hours, whereas the
Hi-res WRF's our local WRF and the HRRR portray the more likely
solution of a drying out period in the wake of the wave and also as
isentropic lift weakens across the region.

By this afternoon, expect a boundary to remain somewhere across our
south, which when combined with heating, should allow additional
storms to develop. Latest WRF-NMM and GFS supports this thinking,
but given other models keep rain chances elsewhere, will have at
least a slight chance areawide in the mid afternoon to early evening
hours. As was the case yesterday, with warm highs and plenty of
moisture, CAPEs will be high, but some drier air aloft also will
make DCAPEs fairly high, so damaging wind is a threat in addition to
heavy rains. Freezing levels look too high for any hail threat today.

Tonight's storm chances will depend on upstream development. Latest
GFS and Euro would have another MCS develop over the Upper Midwest
and track east southeast. This track would have it just clip our
northern forecast area. Given the boundary left in the wake of
convection this morning, would not be surprised if these storms
track a little farther south. The remains of this system, along with
a trough heading over the Upper Midwest should serve as a focus for
new storms Friday afternoon. Wind fields are a bit stronger aloft,
but unidirectional, so storms could see some organization as they
develop over our region and travel eastward. Precipitable waters
remain high so once again flash flooding is possible.

The only other concern in the forecast is for heat indices Friday
afternoon. Given a potential for a later start to storms that day,
we should see highs rise into the lower 90s for most locations.
Combined with the present humidity, that should make for heat
indices close to advisory range, especially along and west of a
Louisville to Campbellsville line.

.LONG TERM (Saturday through Thursday)...
Issued at 244 PM EDT Thu Jul 7 2016

GFS/Euro still force any convection to just along or south of the
KY/TN border for the weekend, so most of the area should be dry.
That moisture may try and sneak back in here for the next work week,
resulting in daily chances of scattered storms. Temperatures will be
near normal.

&&

.AVIATION (18Z TAF Update)...
Issued at 242 PM EDT Thu Jul 7 2016

Storms will move through from west to east early this
evening...should be out of the area around 01Z. These storms may
produce strong wind gusts, though locally heavy downpours on
saturated ground may be the main concern. Trees may be more easily
toppled by sub-severe winds given the soaked ground.

Moving into the overnight hours, the HRRR and SPC HRRR, which have
been doing the best among the models today, have shown inter- and
intra-run consistency advertising another round of storms overnight
as a 5H wave over Kansas today moves into the Ohio Valley tonight.
Those models also did an exemplary job with the overnight convection
last night. If these forecast storms do materialize, then there will
be additional flash flooding concerns tonight even though the
overnight storms are not expected to be particularly strong. After
chatting with neighboring offices, have decided to extend the Flash
Flood Watch through the night.

Any overnight storms should move off to the east by the time the sun
comes up on Friday. We should have several dry hours for much of the
day on Friday until a cold front approaches toward evening.

The atmosphere is expected to become extremely unstable Friday
afternoon with CAPE 3k-4k J/kg and LI to -9C. Shear and surface
convergence won't be particularly strong, and there will be some mid-
level capping to overcome, but the invading front should help to
spark storms. Precipitable water values will pool around two inches
ahead of the boundary, so locally torrential downpours will be
possible late Friday afternoon into Friday evening. Strong DCAPE,
dry air aloft, and unidirectional shear suggest gusty winds will be
the main severe threat. The most likely area for strong storms
and locally heavy downpours looks to be southern Kentucky.

Heat index readings will peak around 100F Friday afternoon.

&&

.LMK Watches/Warnings/Advisories...
KY...Flash Flood Watch through Friday morning for KYZ026-027-061>066-
     070>078-081-082.

IN...NONE.
&&

Update.........13
Short Term.....13
Long Term......13
Aviation.......BJS
Hazardous weather outlook, Jul 7, 4:50 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 PM EDT THU JUL 7 2016

KYZ026-027-061-062-070>073-082100-
OHIO-GRAYSON-BUTLER-EDMONSON-LOGAN-WARREN-SIMPSON-ALLEN-
INCLUDING THE CITIES OF...HARTFORD...LEITCHFIELD...MORGANTOWN...
BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE...
SCOTTSVILLE
350 PM CDT THU JUL 7 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE FORECAST INTO EARLY EVENING. LIGHTNING AND
LOCALLY HEAVY DOWNPOURS WILL BE THE MAIN THREATS. ALSO...WITH THE
SOAKED GROUND, TREES MAY BE MORE SUSCEPTIBLE TO BEING UPROOTED BY
WINDS BELOW NORMAL SEVERE CRITERIA.

OUTSIDE OF ANY COOLING THUNDERSTORMS...AFTERNOON HEAT INDICES ARE
FORECAST TO RANGE FROM THE MID 90S TO NEAR 100.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS AGAIN ARE FORECAST FOR FRIDAY AFTERNOON AS
A COLD FRONT MOVES THROUGH A WARM...MOIST ATMOSPHERE. ANY STORM
WILL BE CAPABLE OF LOCALLY GUSTY WINDS AND TORRENTIAL RAINFALL.

AFTERNOON HEAT INDICES FRIDAY WILL TOP OUT IN THE 100 TO 105
DEGREE RANGE.

SCATTERED STORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY AS
WELL...ESPECIALLY DURING THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS...DAMAGE...AS WELL
AS FLOODED ROADWAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ076>079-083-084-089-091-092-KYZ023-024-030>037-040>043-048-049-
057-082100-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-FLOYD-CLARK-
HANCOCK-BRECKINRIDGE-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-HARRISON-
WOODFORD-FAYETTE-BOURBON-NICHOLAS-JESSAMINE-MADISON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...NEW ALBANY...JEFFERSONVILLE...
LEWISPORT...HAWESVILLE...HARDINSBURG...LOUISVILLE...LA GRANGE...
BEDFORD...MILTON...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
NICHOLASVILLE...WINCHESTER...RICHMOND
450 PM EDT THU JUL 7 2016 /350 PM CDT THU JUL 7 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE FORECAST INTO EARLY EVENING.
LIGHTNING AND LOCALLY HEAVY DOWNPOURS WILL BE THE MAIN THREATS.
 ALSO...WITH THE SOAKED GROUND, TREES MAY BE MORE SUSCEPTIBLE TO
BEING UPROOTED BY WINDS BELOW NORMAL SEVERE CRITERIA.

OUTSIDE OF ANY COOLING THUNDERSTORMS...AFTERNOON HEAT INDICES ARE
FORECAST TO RANGE FROM THE MID 90S TO NEAR 100.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS AGAIN ARE FORECAST FOR FRIDAY
AS A COLD FRONT MOVES THROUGH A WARM...MOIST ATMOSPHERE. ANY
STORM WILL BE CAPABLE OF LOCALLY GUSTY WINDS AND TORRENTIAL
RAINFALL.

AFTERNOON HEAT INDICES FRIDAY WILL TOP OUT IN THE 100 TO 105
DEGREE RANGE.

SCATTERED STORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY AS
WELL...ESPECIALLY DURING THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS...DAMAGE...AS WELL
AS FLOODED ROADWAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ090-KYZ025-028-029-038-039-045>047-053>056-067-082100-
HARRISON-MEADE-HARDIN-BULLITT-SPENCER-ANDERSON-NELSON-WASHINGTON-
MERCER-LARUE-MARION-BOYLE-GARRARD-LINCOLN-
INCLUDING THE CITIES OF...CORYDON...BRANDENBURG...ELIZABETHTOWN...
SHEPHERDSVILLE...TAYLORSVILLE...LAWRENCEBURG...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...STANFORD
450 PM EDT THU JUL 7 2016

...SEVERE THUNDERSTORM WATCH 347 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE FORECAST INTO EARLY EVENING.
LIGHTNING AND LOCALLY HEAVY DOWNPOURS WILL BE THE MAIN THREATS.
SEVERE WIND GUSTS ARE POSSIBLE. ALSO...WITH THE SOAKED GROUND,
TREES MAY BE MORE SUSCEPTIBLE TO BEING UPROOTED BY WINDS BELOW
NORMAL SEVERE CRITERIA.

OUTSIDE OF ANY COOLING THUNDERSTORMS...AFTERNOON HEAT INDICES ARE
FORECAST TO RANGE FROM THE MID 90S TO NEAR 100.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS AGAIN ARE FORECAST FOR FRIDAY
AS A COLD FRONT MOVES THROUGH A WARM...MOIST ATMOSPHERE. ANY
STORM WILL BE CAPABLE OF LOCALLY GUSTY WINDS AND TORRENTIAL
RAINFALL.

AFTERNOON HEAT INDICES FRIDAY WILL TOP OUT IN THE 100 TO 105
DEGREE RANGE.

SCATTERED STORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY AS
WELL...ESPECIALLY DURING THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS...DAMAGE...AS WELL
AS FLOODED ROADWAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ063>066-074>078-081-082-082100-
HART-GREEN-TAYLOR-CASEY-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...HORSE CAVE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
450 PM EDT THU JUL 7 2016 /350 PM CDT THU JUL 7 2016/

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...SEVERE THUNDERSTORM WATCH 347 IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE FORECAST INTO EARLY EVENING. LIGHTNING AND
LOCALLY HEAVY DOWNPOURS WILL BE THE MAIN THREATS. SEVERE WIND
GUSTS ARE POSSIBLE. ALSO...WITH THE SOAKED GROUND, TREES MAY BE
MORE SUSCEPTIBLE TO BEING UPROOTED BY WINDS BELOW NORMAL SEVERE
CRITERIA.

OUTSIDE OF ANY COOLING THUNDERSTORMS...AFTERNOON HEAT INDICES ARE
FORECAST TO RANGE FROM THE MID 90S TO NEAR 100.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS AGAIN ARE FORECAST FOR FRIDAY AFTERNOON AS
A COLD FRONT MOVES THROUGH A WARM...MOIST ATMOSPHERE. ANY STORM
WILL BE CAPABLE OF LOCALLY GUSTY WINDS AND TORRENTIAL RAINFALL.

AFTERNOON HEAT INDICES FRIDAY WILL TOP OUT IN THE 100 TO 105
DEGREE RANGE.

SCATTERED STORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY AS
WELL...ESPECIALLY DURING THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS...DAMAGE...AS WELL
AS FLOODED ROADWAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13

In the hours before

Local storm report, Jul 7, 4:31 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
431 PM EDT THU JUL 7 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     BONNIEVILLE             37.38N 85.90W
07/07/2016  M64 MPH          HART               KY   TRAINED SPOTTER

            NUMEROUS TREES DOWN IN HORSE CAVE AND
            MUNFORDVILLE.

&&

MRC
Local storm report, Jul 7, 4:43 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
443 PM EDT THU JUL 7 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     SCOTTSVILLE             36.75N 86.20W
07/07/2016                   ALLEN              KY   LAW ENFORCEMENT

            MULTIPLE TREES AND POWER LINES DOWNED
            THROUGHOUT THE COUNTY. MANY ROADS CLOSED DUE
            TO HIGH WATER.

&&

MRC
Local storm report, Jul 7, 4:45 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 PM EDT THU JUL 7 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND GST     2 ESE HAYS              37.02N 86.10W
07/07/2016  M50 MPH          BARREN             KY   MESONET

            BARREN COUNTY MESONET SITE.

&&

MRC
Special weather statement, Jul 7, 4:48 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
448 PM EDT THU JUL 7 2016

INZ090-KYZ025-028>030-072130-
HARRISON-JEFFERSON-HARDIN-MEADE-BULLITT-
448 PM EDT THU JUL 7 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
HARRISON...SOUTHWESTERN JEFFERSON...EAST CENTRAL MEADE...NORTHEASTERN
HARDIN AND BULLITT COUNTIES...

AT 448 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CORYDON TO 10 MILES NORTHWEST OF ELIZABETHTOWN...
AND MOVING EAST AT 30 MPH.

WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...SHEPHERDSVILLE...PIONEER VILLAGE...HOLLYVILLA...SOUTH PARK
VIEW...OKOLONA...MINOR LANE HEIGHTS...VALLEY STATION...PLEASURE RIDGE PAR
AND PLEASURE RIDGE PARK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3817 8567 3792 8557 3791 8558 3788 8558
      3787 8560 3787 8561 3786 8561 3784 8601
      3815 8615
TIME...MOT...LOC 2048Z 253DEG 27KT 3817 8611 3783 8596

ZT
Local storm report, Jul 7, 4:50 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 PM EDT THU JUL 7 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     FLASH FLOOD      1 NNE BROWNSVILLE       37.20N 86.25W
07/07/2016                   EDMONSON           KY   LAW ENFORCEMENT

            4 BRIDGES CLOSED ACROSS THE COUNTY DUE TO
            WATER FLOWING OVER THEM.

&&

BJS
Local storm report, Jul 7, 4:51 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
451 PM EDT THU JUL 7 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND GST     1 SE CANMER             37.27N 85.77W
07/07/2016  M51 MPH          HART               KY   MESONET

            KENTUCKY MESONET SITE IN HART COUNTY.

&&

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:47 PM EDTFlash Flood WatchLMKAllen, Barren, Butler, Cumberland, Edmonson, Grayson and 7 more10 hr
Jul 6, 10:00 PM EDTFlash Flood WarningLMKButler, Ohio6 hr
Jul 6, 10:47 PM EDTFlash Flood WarningLMKEdmonson, Grayson, Warren4 hr
Jul 6, 11:38 PM EDTFlash Flood WarningLMKLogan, Simpson, Warren4 hr
Jul 7, 12:27 AM EDTSpecial Weather StatementLMKLogan, Simpson33 min
Jul 7, 1:01 AM EDTSpecial Weather StatementLMKLogan, Simpson29 min
Jul 7, 1:24 AM EDTFlash Flood WarningLMKAllen, Logan, Simpson4 hr
Jul 7, 4:35 AM EDTAreal Flood AdvisoryLMKAdair, Casey, Clinton, Cumberland, Metcalfe, Monroe and 1 more3 hr
Jul 7, 5:25 AM EDTAreal Flood WarningLMKLogan, Simpson5 hr
Jul 7, 6:27 AM EDTRiver Flood WarningLMKButler, Warren5 days
Jul 7, 6:27 AM EDTRiver Flood WarningLMKButler, Muhlenberg, Ohio6 days
Jul 7, 6:45 AM EDTAreal Flood AdvisoryLMKAllen, Barren, Butler, Edmonson, Metcalfe, Monroe and 1 more3 hr
Jul 7, 7:31 AM EDTAreal Flood AdvisoryLMKAdair, Casey, Clinton, Cumberland, Metcalfe, Monroe and 1 more3 hr
Jul 7, 9:34 AM EDTAreal Flood AdvisoryLMKAllen, Barren, Metcalfe, Monroe3 hr
Jul 7, 9:47 AM EDTFlash Flood WatchLMKAdair, Allen, Barren, Boyle, Breckinridge, Butler and 25 more38 hr
Jul 7, 10:24 AM EDTAreal Flood AdvisoryLMKLogan, Simpson6 hr
Jul 7, 10:26 AM EDTAreal Flood AdvisoryLMKAdair3 hr
Jul 7, 3:01 PM EDTSpecial Weather StatementLMKHancock44 min
Jul 7, 3:04 PM EDTFlash Flood WarningLMKButler, Logan, Simpson, Warren4 hr
Jul 7, 3:05 PM EDTSpecial Weather StatementLMKLogan25 min
Jul 7, 3:13 PM EDTRiver Flood WarningLMKWarren26 hr
Jul 7, 3:13 PM EDTSpecial Weather StatementLMKButler, Ohio47 min
Jul 7, 3:15 PM EDTFlash Flood WarningLMKAllen, Barren, Butler, Edmonson, Grayson, Ohio and 1 more4 hr
Jul 7, 3:16 PM EDTSevere Thunderstorm WarningLMKLogan, Simpson, Warren29 min
Jul 7, 3:20 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Meade, Ohio40 min
Jul 7, 3:25 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Ohio, Warren35 min
Jul 7, 3:35 PM EDTSpecial Weather StatementLMKLogan, Simpson, Warren25 min
Jul 7, 3:43 PM EDTSevere Thunderstorm WarningLMKAllen, Barren, Simpson, Warren32 min
Jul 7, 3:46 PM EDTSevere Thunderstorm WarningLMKButler, Logan, Warren29 min
Jul 7, 3:58 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin, Meade47 min
Jul 7, 4:02 PM EDTSevere Thunderstorm WarningLMKBarren, Butler, Edmonson, Grayson, Hart, Warren28 min
Jul 7, 4:08 PM EDTSpecial Weather StatementLMKMonroe37 min
Jul 7, 4:21 PM EDTSevere Thunderstorm WarningLMKAllen, Barren, Cumberland, Metcalfe, Monroe, Simpson and 1 more24 min
Jul 7, 4:29 PM EDTSevere Thunderstorm WarningLMKAdair, Barren, Green, Hart, Metcalfe31 min
Jul 7, 4:31 PM EDTFlash Flood WarningLMKAdair, Clinton, Cumberland, Green, Metcalfe, Monroe and 1 more4 hr
Jul 7, 4:36 PM EDTSevere Thunderstorm WarningLMKBullitt, Green, Hardin, Larue, Nelson, Taylor39 min
Jul 7, 4:36 PM EDTSevere Thunderstorm WarningLMKAdair, Clinton, Cumberland, Metcalfe, Russell24 min
Jul 7, 4:48 PM EDTSpecial Weather StatementLMKBullitt42 min
Jul 7, 4:49 PM EDTSevere Thunderstorm WarningLMKAdair, Casey, Green, Russell, Taylor26 min
Jul 7, 4:52 PM EDTAreal Flood AdvisoryLMKAdair, Casey, Green, Hart, Taylor4 hr
Jul 7, 4:57 PM EDTAreal Flood AdvisoryLMKClinton, Cumberland, Monroe4 hr
Jul 7, 5:01 PM EDTSevere Thunderstorm WarningLMKAdair, Clinton, Cumberland, Russell14 min
Jul 7, 5:16 PM EDTSevere Thunderstorm WarningLMKBoyle, Casey, Lincoln, Marion, Russell29 min
Jul 7, 5:20 PM EDTSpecial Weather StatementLMKNelson, Spencer25 min
Jul 7, 5:32 PM EDTSpecial Weather StatementLMKBoyle, Mercer, Washington28 min
Jul 7, 6:28 PM EDTAreal Flood AdvisoryLMKAdair, Clinton, Cumberland, Metcalfe, Monroe, Russell3 hr
Jul 7, 6:54 PM EDTAreal Flood WarningLMKButler, Logan, Simpson, Warren6 hr
Jul 7, 7:11 PM EDTAreal Flood WarningLMKAllen, Barren, Butler, Edmonson, Grayson, Hart and 2 more6 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.